5 doctors weighed in:

I take 5mg of lisinopril daily for high blood pressure....It causes a nagging cough. Other meds have failed ....Any way to get rid of the cough?

5 doctors weighed in
Dr. Shabbir Hossain
Internal Medicine
3 doctors agree

In brief: Change the medicine

If you have high blood pressure, then there's many options for treatment.
It can be tailored to your side effect profile consider switching to an "arb" class medicine. It's similar to Lisinopril (ace class) without the cough.

In brief: Change the medicine

If you have high blood pressure, then there's many options for treatment.
It can be tailored to your side effect profile consider switching to an "arb" class medicine. It's similar to Lisinopril (ace class) without the cough.
Dr. Shabbir Hossain
Dr. Shabbir Hossain
Thank
Dr. Charles Turck
Pharmacology

In brief: Yes

There are potential alternatives to treat your high blood pressure that you may discuss with your doctor, depending on which have failed.
If you haven’t tried them already, one class of blood pressure medications called “ARBs” (some examples include valsartan and candesartan) may be considered. These drugs are routinely used when there’s complaints of a nagging cough while on lisinopril.

In brief: Yes

There are potential alternatives to treat your high blood pressure that you may discuss with your doctor, depending on which have failed.
If you haven’t tried them already, one class of blood pressure medications called “ARBs” (some examples include valsartan and candesartan) may be considered. These drugs are routinely used when there’s complaints of a nagging cough while on lisinopril.
Dr. Charles Turck
Dr. Charles Turck
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Preventive Medicine
40 years in practice
1M people helped
Continue
111,000 doctors available